Alert archive / Minnesota / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Grand Forks, ND

April 15, 200613 counties in Minnesota

NWS Grand Forks, ND issued this red flag warning at Apr 15, 2006, 10:57 AM CDT for 13 counties in Minnesota. It took effect at Apr 15, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 10:57 AM CDT (15:57 UTC)
In effect from
Apr 15, 2006, 1:00 PM CDT
Expired
Apr 15, 2006, 7:00 PM CDT
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 4.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KFGF 151557
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
1057 AM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THIS EVENING
FOR PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA...

.GUSTY WINDS WILL COMBINE WITH HIGH TEMPERATURES AND LOW
HUMIDITIES THIS AFTERNOON. THE AFFECTED AREA IS FROM NEAR RED
LAKE FALLS TO THE BEMIDJI AREA AND SOUTH TOWARD PARK
RAPIDS...WADENA AND FERGUS FALLS.

MNZ001>003-014>017-022>024-027>032-040-160000-
/O.NEW.KFGF.FW.W.0001.060415T1800Z-060416T0000Z/
WEST POLK-NORMAN-CLAY-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
1057 AM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

AN AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTH DAKOTA TODAY.
SOUTHEAST WINDS AHEAD OF THE LOW ARE EXPECTED TO GUST IN THE 25 TO
30 MPH RANGE. HIGH TEMPERATURES ARE FORECAST TO REACH THE MID 70S
AND HUMIDITIES WILL DROP INTO THE 23 TO 28 PERCENT RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HOPKINS
1 follow-up statement
000 
WWUS83 KFGF 160004
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
704 PM CDT SAT APR 15 2006

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA
WILL BE ALLOWED TO EXPIRE AT 7PM CDT...

.SOUTHEAST WINDS HAVE BEGUN TO ABATE ACROSS THE REGION THIS
EVENING ALONG WITH AN INCREASE IN RELATIVE HUMIDITY VALUES IN
RESPONSE TO FALLING TEMPERATURES.

MNZ001>003-014>017-022>024-027>032-040-160115-
/O.EXP.KFGF.FW.W.0001.000000T0000Z-060416T0000Z/
WEST POLK-NORMAN-CLAY-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
704 PM CDT SAT APR 15 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

DIMINISHING WINDS COUPLED WITH INCREASING HUMIDITY VALUES WILL CONTINUE
THROUGH THE EVENING AND OVERNIGHT...THUS THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM CDT.

$$

BERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:30 AM CDT, 8 hours 27 minutes earlier.

Area forecast discussion, Apr 15, 2:30 AM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 AM CDT SAT APR 15 2006

FORECAST CHALLENGE CONCERNS RAIN CHANCES AND TEMPERATURES.

MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH APPROACHING
SYSTEM AND WILL USE BLEND FOR FORECAST.

IN NEAR TERM CONCERN WILL BE ELEVATED T POTENTIAL. MOISTURE SOMEWHAT
LIMITED HOWEVER RUC INDICATING NARROW SW-NE ORIENTED 850MB THETA-E
RIDGE THROUGH FA ALONG WITH SUB ZERO SHOWALTER INDICES AND 50KT LOW
LEVEL JET THROUGH SD. WEAK RETURNS SHOWING UP OVER FAR S AND N SO
WILL LIKELY MAINTAIN LOW POP THREAT BASED ON ABOVE.

FOR REMAINDER OF DAY MID LEVEL CIRCULATION MOVES OUT INTO THE
CENTRAL PLAINS. AS IT DOES LOW PRESSURE BECOMES BETTER ORGANIZED
WITH MAIN LOW TAKING SHAPE OVER CENTRAL PLAINS WITH ASSOCIATED
TROUGH NORTHWARD THROUGH CENTRAL/WESTERN DAKOTAS. SOME WEAK ELEVATED
CONVERGENCE AND INSTABILITY OVER FAR WEST THIS AFTERNOON IN BROAD
THETA-E RIDGE AND ENTRANCE REGION OF UPPER JET. MAIN LIMITER LOOKS
TO BE MOISTURE AND CAPPING. FOR THIS REASON WILL MAINTAIN LOW POPS
FROM VALLEY WEST. FARTHER EAST AIRMASS JUST LOOKS TOO DRY WITH ANY
MOISTURE TO SPEAK OF ABOVE 700 MB. WITH MORE SOLAR EXPECTED AND
THERMAL RIDGE SHIFTING OVER FA WILL BE A WARM DAY AND WILL UP MAX
TEMPERATURES SLIGHTLY.

SYSTEM BECOMES VERTICALLY STACKED OVERNIGHT REACHING IA/NE BORDER BY
MORNING. WITH MORE SOUTHERN TRACK ANY RAIN CHANCES WILL BE LIMITED
TO SOUTH HALF OF FA AND CONFIDENCE NOT HIGH AT THAT.

CLOUDS AND COOLING COLUMN WILL RESULT IN COOLER TEMPERATURES FOR
EASTER AND WILL STAY ON COOL SIDE OF NUMERICAL GUIDANCE. STILL NOT
OVERLY CONFIDENT ON RAIN POTENTIAL SO WILL KEEP CONSISTENT AND AVOID
SEE-SAW.

GFS FOR EARLY NEXT WEEK SYSTEM TAKING LOW TRACK FARTHER WEST WHICH
WOULD HAVE US BATTLING DRY EASTERLY FLOW. FAVORED DEFORMATION ZONE
PCPN SHIELD WOULD ALSO AFFECT AREAS TO OUR WEST. WILL MAINTAIN
CURRENT POPS HOWEVER WILL ADJUST CURRENT QPF DOWN A LITTLE. WITH
SLOW MOVEMENT OF SYSTEM COULD SEE EXTENDED PERIOD OF RAIN
POTENTIAL.

&&

.HYDROLOGY...
MAIN FLOODING CONCERNS NOW CONFINED TO FAR NORTHERN VALLEY AND
ASSOCIATED TRIBUTARIES WITH MAJOR/RECORD FLOODING POSSIBLE. AREAL
AND RIVER FLOOD WARNINGS CONTINUE ACROSS THE NORTHERN VALLEY. PLEASE
REFER TO BISFLSFGF AND BISFLWFGF FOR THE LATEST FLOOD STATEMENTS AND
FLOOD WARNINGS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNINGS FOR GRAND FORKS...WALSH AND PEMBINA
     COUNTIES.
MN...AREAL FLOOD WARNINGS FOR POLK...MARSHALL AND KITTSON
     COUNTIES.

&&

VOELKER
Hazardous weather outlook, Apr 15, 6:18 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
618 AM CDT SAT APR 15 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-161130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
618 AM CDT SAT APR 15 2006

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MOST OF THE MAINSTEM RED
RIVER AND SOME TRIBUTARIES...

...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR MOST COUNTIES IN THE
NORTHERN RED RIVER VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERAL COUNTY ROADS IN THE RED RIVER VALLEY AND ALONG ITS
TRIBUTARIES REMAIN UNDER WATER DUE TO FLOODING. ISOLATED
THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF THE RED RIVER UNTIL MID
MORNING. SHOWERS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON
AND OVERNIGHT ALTHOUGH SIGNIFICANT RAINFALL AMOUNTS ARE NOT
EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL COUNTY ROADS IN THE RED RIVER VALLEY AND ALONG ITS
TRIBUTARIES WILL REMAIN UNDER WATER DUE TO FLOODING UNTIL FURTHER
NOTICE. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
REGION TUESDAY CONTINUING INTO MID WEEK.  NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

Nearby

Red Flag Warnings in Minnesota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.